# SDR 96ZZZX4731

- Difficulty date: July 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5463F
- Make and model: Piper PA-34-200T
- Aircraft serial: 347770022
- System (JASC): 2430 · DC Generating System
- Part: Switch
- Part number: 587837
- Condition: Failed
- Location: Battery Master
- Part time: 3,183 hours
- Component: 99377013
- Stage of operation: CR
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

AIRCRAFT LOST ALL ELECTRICAL POWER IN-FLIGHT.  MASTER SWITCH WAS FOUND PARTIALLY DEFECTIVE.  THE BATTERY CONTACTS SIDE OF SWITCH WORKED NORMALLY WHILE THE LT AND RT ALTERNATOR CONTACTS SIDE OF MASTER SWITCH FAILED CAUSING LOSS OF POWER TO ALTERNATOR SWITCHES.  AIRCRAFT BATTERY POWER WAS DRAINED CAUSING ELECTRICAL FAILURE.  DETERMINED CAUSE TO BE HIGH TIMED MASTER SWITCH AND WORN OUT CONTACTS ON ALTERNATOR SIDE OF SWITCH.  SUBMITTER RECOMMENDS REPLACING HIGH TIMED MASTER SWITCHES.
